Log in
PMRGCAuk
9,007 members15,523 posts

What painkillers can I take together

Hello my name is Julie I suffer with rheumatoid arthritis I've just taken one co-codamol as I don't really like taking them because they make me feel sick but can I take prednisolone at the same time I took the co-codamol about 45 minutes ago I'm just in so much pain I want to know what else I can take with the co-codamol but I don't want to do myself need help ASAP thank you

17 Replies
oldestnewest

You need to speak to your medical team. It's obvious that your treatment isn't working. You should not be in so much pain that your are desperate for relief.

2 likes
Reply

Thank u both I have a appiontment this afternoon at the doctors. Xx

Reply

I have to agree with GG - you must tell your doctor if you are in that sort of pain.

1 like
Reply

You do need to speak to your doctor....

Reply

So sorry you are in so much pain,please explain to your Dr how bad it is,hoping he will give you something to help you.Virtual hugs.xx

1 like
Reply

Thank u so much.x

Reply

Ditto to all of the other comments.

Also on a clinical/pharmacological level:

There's little point taking meds at a sub-therapeutic dose. It makes sense to take the recommended dose or not bother because the blood levels which need to be achieved for the med to work are based on the blood level achieved after a dose is taken. So if you take only one co-codamol you probably won't get the analgesic benefits but do get the side effects!

Also if co-codamol makes you feel sick, are you sensitive to Opioids?? These are meds which are derived from morphine chemically and include codeine, dihydrocodeine, tramadol, diamorphine, pethidine, dipipanone, meptazinol etc. Perhaps you should discuss this with your GP too?

You can take the pred at the same time as paracetamol etc. Caution should be exercised with NSAID's (non-steroidal anti inflammatories such as Ibuprofen, Naproxen etc) because of the risk of developing gastric ulcers.

Paracetamol, although not anti-inflammatory is still a good pain killer if taken regularly at the recommended dose of 2 tabs four times a day.

Good luck with your chat with the Doc.

3 likes
Reply

Thank u

1 like
Reply

Sorry but I have to say the opioids are just not a good idea.

Some people can become addicted after as little as 5 days.

1 like
Reply

Yes, I agree. Perhaps I didn't stress the point sufficiently. I was suggesting that the ladies' nausea could be from the codeine. It is frequently underestimated how many patients are Opioid sensitive, and tramadol causes a lot of issues for many people in regard to nausea, dizziness and cognitive function!!

Reply

Went doctors this afternoon they have put me on 8 steroidsat day for 8 days and antibiotics in case I've got an infection in my elbow where is so swollen.x

2 likes
Reply

Glad you’ve seen your GP & he’s increased your Pred & given you Antibiotics incase you have an infection. Did he mention anything re Pain Meds for you if necessary?

1 like
Reply

Hope the doctors advice helps you get some relief from your pain

1 like
Reply

Is only Co-codamol and steroids and paracetamol I can take as all the other painkillers I've had like naproxen and tramadol and that and they've made me really ill but they're referring me to a pain management

Reply

You must not take paracetamol at the same time as co codamol if that's what you mean as it already has paracetamol in it.

Reply

Dear Sophiejayj2,

I can only 'Echo', the comments above....TELL, your Doctor/ Consultant, about the PAIN that you are in. Don't pull your Metaphoric Punches, in fact, lay it done Really Thick. You should NOT be in such pain Sophie, simple as that!

Please do, let us know, how you get on with the Doctor. Hopefully (s)he will be able to Help you Sophie. Please let us know how you 'Get On', will you?

Wishing you Well

AndrewT

1 like
Reply

Went doctors yesterday and u feel so much better today thank god

Reply

You may also like...